MAUDE Adverse Event Report: BALT USA BALLAST LONG SHEATH

BALT USA BALLAST LONG SHEATH
Model Number BALLAST90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process issue that could account for the observation.No additional complaints against lot number f201100330 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "tried gaining access with ballast via radial access and dilator tip was not smooth.Vessel was big enough for ballast but due to non smooth tip, dilator caught on radial artery.As he withdrew the sheath (needed to impart force to remove), the tip sheared off.No adverse patient impact." follow up recieved by sale representative on 23-apr-2021 confirmed that device broke inside vessel and was safetly retrieved.

Brand Name
BALLAST LONG SHEATH
Common Device Name
BALLAST
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11720737
Report Number3014162263-2021-00018
Device Sequence Number3591850
Product Code DQY
UDI-Device Identifier00818053022890
UDI-Public00818053022890
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K182918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2025
Device Model NumberBALLAST90
Device Catalogue NumberN/A
Device Lot NumberF201100330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;